m+Medelevator.RU
← Поиск публикаций
Therapeutic advances in drug safety · 2026

Rebound hypertension following prolonged oxymetazoline use: a signal-generating case report.

Клинический случайСтатьяНазвание и аннотация: Перевод в очереди
Обработка статьи · этапы, ошибки и управление
Загрузка состояния…

История · было → стало

Состояние обновляется каждые 5 секунд, пока блок открыт. Процент показывается только там, где известен объём работы. Пауза останавливает продолжение этапа; текущий запрос к источнику может завершиться.

Merante Domenico

Аннотация

Topical nasal decongestants containing α-adrenergic agonists such as oxymetazoline are widely available over the counter and are generally perceived as safe when used as directed. Manufacturer instructions typically recommend limited dosing frequency and short-term use (e.g. up to twice daily for no more than 3-7 days, depending on product labelling). This report describes a signal-generating case of clinically significant but reversible hypertension temporally associated with prolonged use of oxymetazoline nasal spray in a previously normotensive adult. After 16 consecutive days of exposure exceeding the manufacturer-recommended duration and frequency stated on the product packaging, the patient developed diastolic-predominant hypertension peaking at 160/110 mmHg, accompanied by headache and autonomic symptoms. Serial fasting-morning home blood pressure measurements obtained using a validated automated upper-arm device documented the onset, peak and progressive normalization of blood pressure following discontinuation of oxymetazoline without initiating antihypertensive therapy, consistent with a positive dechallenge. The temporal relationship between exposure and blood pressure elevation, together with the plausible pharmacological mechanism involving systemic α-adrenergic vasoconstriction, supports classification as a probable adverse drug reaction. Prolonged oxymetazoline nasal spray use may represent an under-recognized safety risk and a potential confounder in the evaluation of new-onset hypertension. Clinicians should routinely inquire about over-the-counter medication use and duration when assessing unexplained blood pressure elevations.